Hail, Itasca
- When
- June 24, 5:10 PM CST
- Where
- Itasca County, 0.47 mi W of Mack
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.570, -93.790
A thunderstorms dropped hail in Itasca County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A thunderstorms dropped hail in Itasca County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 24, 3:35 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 435 PM CDT WED JUN 24 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 431 PM CDT WED JUN 24 2015 WARMER FOR MOST TODAY AS A WEAK COLD FRONT MOVES FROM NORTH TO SOUTH THROUGH THE AREA. COMBINED WITH A SERIES OF WEAK MID-LEVEL SHORTWAVES TROUGES MOVING ACROSS THE UPPER MIDWEST EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS IN THE VICINITY OF THE WEAK FRONT. A BROAD AREA OF HIGH PRESSURE STRETCHING FROM THE NORTHERN PLAINS INTO ONTARIO WILL BUILD TONIGHT INTO TOMORROW...DRIFTING EASTWARD TO BECOME CENTERED OVER THE NORTHLAND BY FRIDAY NIGHT. THIS WILL RESULT IN LARGE-SCALE SUBSIDENCE WHICH SHOULD HELP TO SUPPRESS ANY PRECIPITATION. HOWEVER...STEEP LOW LEVEL LAPSE RATES AND SOME MID- LEVEL MOISTURE WILL PRODUCE AT LEAST SOME AFTERNOON CU...AND POSSIBLE SPOTTY SHOWERS AND STORMS. CONVECTION-ALLOWING GUIDANCE IS GENERALLY AGGRESSIVE IN DEVELOPING SCATTERED SHOWERS TOMORROW WITH THE NOTABLE EXCEPTION OF THE 4KM NAM CONUS NEST WHICH REMAINS DRY...SO INCLUDED SOME LOW POPS IN MOST LOCATIONS AWAY FROM LAKE SUPERIOR WHERE A LAKE BREEZE IS EXPECTED TO DEVELOP EARLY IN THE DAY. OTHERWISE LOOKS TO BE A FAIRLY NICE DAY WITH HIGHS SLIGHTLY COOLER IN THE LOW TO MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 431 PM CDT WED JUN 24 2015 THURSDAY EVENING STARTS OUT WITH A WEAK TROF MOVING THROUGH THE UPPER MIDWEST... BECOMING MORE PRONOUNCED AS IT DIPS SOUTHEAST BY 06Z FRIDAY AS INDICATED IN THE 500MB FORECAST OF THE GFS. SLIGHT CHANCE OF SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THURSDAY EVENING BEFORE THE ACTIVITY MOVES SOUTHWARD AND DIMINISHES AFTER MIDNIGHT. MOSTLY SUNNY TO PARTLY CLOUDY SKIES WILL BE IN THE FORECAST FRIDAY... BUT AGREEMENT EXISTS BETWEEN ECMWF/GFS/GEM/NAM OF ISOLATED SHOWER AND STORM DEVELOPMENT ALONG THE MINNESOTA ARROWHEAD AND PARTS OF NW WISCONSIN FRIDAY AFTERNOON. POPS WILL DIMINISH AGAIN AFTER SUNSET. FIRST HALF OF SATURDAY WILL REMAIN CALM FOR THE NORTHLAND... BUT A LOW PRESSURE FROM SASKATCHEWAN WILL SWOOP SOUTHWARD AND BRING A ROUND OF SHOWERS AND STORMS TO THE NORTHLAND SATURDAY NIGHT. THE WARM FRONT PRECEDING THE LOW WILL PROVIDE A TRIGGER FOR THUNDERSTORM ACTIVITY... AND THE SPC SREF INDICATES MUCAPE ABOVE 1000 J/KG FOR THE TIME PERIOD... SO CONFIDENCE IS GOOD FOR THUNDERSTORM FORMATION. LONG TERM GUIDANCE INDICATES RAINFALL AMOUNTS TO HIGH ENOUGH TO PROVIDE A DRENCHING RAIN OF A QUARTER INCH OR SO. TEMPS OVERALL LOOK WARM AND AROUND CLIMATOLOGICAL AVERAGES... THOUGH WITH A SLIGHT EASTERLY WIND OF THE LAKE... DECIDED TO BUMP HIGHS NEAR THE LAKE DOWNWARD SLIGHTLY ON FRIDAY. WITH A SUMMER PATTERN IN PLACE AND DECENT MOISTURE... EXPECT A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON IN THE EXTENDED PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 102 PM CDT WED JUN 24 2015 THE VFR CONDITIONS ACROSS NE MINNESOTA AND NW WISCONSIN EARLY THIS AFTERNOON WILL LIKELY CONTINUE THROUGH MIDNIGHT. HOWEVER...THERE COULD BE BRIEF IFR/MVFR CONDITIONS AND GUSTY WINDS FROM THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THERE WILL LIKELY BE SOME CLEARING TONIGHT. FOG IS POSSIBLE LATE TONIGHT AND EARLY THURSDAY. CONFIDENT ENOUGH IN THE POTENTIAL FOR FOG THAT TRENDED THE FORECAST IN THAT DIRECTION BY PROVIDING A PERIOD OF MVFR VISIBILITY AROUND SUNRISE. CONDITIONS WILL LIKELY IMPROVE BACK TO VFR A FEW HOURS AFTER SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... DLH 54 70 51 76 / 70 20 20 10 INL 50 76 52 79 / 20 10 10 10 BRD 56 79 56 80 / 50 30 20 10 HYR 57 75 51 76 / 60 20 20 10 ASX 50 67 48 72 / 60 10 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...JJM LONG TERM...MCLOVIN AVIATION...GROCHOCINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 348 PM CDT WED JUN 24 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-252100- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 348 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS THE NORTHLAND. ALTHOUGH THE RISK FOR SEVERE STORMS IS LOW...A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE MAY BE A FEW THUNDERSTORMS THAT DEVELOP OVER FAR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THURSDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FRIDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-252100- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 348 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY INTO TONIGHT. ALTHOUGH THE RISK FOR SEVERE STORMS IS LOW...A FEW STRONG STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FRIDAY INTO WEDNESDAY. JJM MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
427 PM CDT WED JUN 24 2015
WIZ004-242145-
IRON-
427 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IRON COUNTY...
AT 427 PM CDT...A STRONG THUNDERSTORM WAS NEAR MERCER...OR 17 MILES
SOUTH OF IRONWOOD...MOVING EAST AT 15 MPH.
HALF INCH HAIL CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MERCER...MANITOWISH AND FISHER LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4612 9019 4633 9013 4632 9003 4630 8993
4605 8993
TIME...MOT...LOC 2127Z 283DEG 13KT 4621 9006
G2SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
514 PM CDT WED JUN 24 2015
MNZ018-025-026-242245-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
514 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CASS AND WEST
CENTRAL ITASCA COUNTIES...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS NEAR SCHLEY...OR 25 MILES
EAST OF BEMIDJI...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BENA AROUND 535 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIX MILE LAKE...LAKE
WINNIBIGOSHISH...PORTAGE LAKE...SUGAR LAKE AND CUT FOOT SIOUX LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4741 9448 4742 9442 4751 9442 4752 9441
4751 9396 4718 9407 4731 9453
TIME...MOT...LOC 2214Z 277DEG 20KT 4740 9435
DAPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 544 PM CDT WED JUN 24 2015 MNZ019-026-037-242300- SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS- 544 PM CDT WED JUN 24 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST. LOUIS AND EASTERN ITASCA COUNTIES... AT 544 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR GOODLAND TO NEAR PROSIT...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... CULVER...BROOKSTON AND BURNETT AROUND 550 PM CDT. ALBORN AND PROSIT AROUND 555 PM CDT. TOIVOLA...CANYON...PAYNE AND LITTLE SWAN AROUND 600 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE NICHOLS. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. LAT...LON 4740 9295 4703 9222 4685 9263 4713 9318 TIME...MOT...LOC 2244Z 224DEG 27KT 4713 9305 4694 9266 DAP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 546 PM CDT WED JUN 24 2015 MNZ010-011-242315- NORTH ST. LOUIS-KOOCHICHING- 546 PM CDT WED JUN 24 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS AND SOUTHEASTERN KOOCHICHING COUNTIES... AT 546 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 8 MILES NORTHWEST OF GREANEY...OR 38 MILES SOUTHEAST OF INTERNATIONAL FALLS...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ORR...GHEEN...CUSSON...GREANEY...NETT LAKE AND BLACK DUCK LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. LAT...LON 4794 9347 4821 9347 4822 9268 4792 9264 TIME...MOT...LOC 2246Z 273DEG 23KT 4808 9309 DAP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT WED JUN 24 2015
MNZ018-025-026-242300-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
548 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS AND WEST
CENTRAL ITASCA COUNTIES...
AT 548 PM CDT...A STRONG THUNDERSTORM WAS OVER SCHLEY...OR 24 MILES
EAST OF BEMIDJI...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENA...FEDERAL DAM...SCHLEY...INGER...SIX MILE LAKE...LAKE
WINNIBIGOSHISH...SUGAR LAKE...CUT FOOT SIOUX LAKE...MUD LAKE AND
PORTAGE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4742 9442 4752 9441 4756 9397 4721 9393
4723 9452 4741 9453
TIME...MOT...LOC 2248Z 274DEG 15KT 4737 9437
DAPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 610 PM CDT WED JUN 24 2015 MNZ018-025-026-242345- NORTH CASS-NORTH ITASCA-SOUTH ITASCA- 610 PM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS AND CENTRAL ITASCA COUNTIES... AT 609 PM CDT...A STRONG THUNDERSTORM WAS NEAR INGER...OR 29 MILES NORTHWEST OF GRAND RAPIDS...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... INGER AROUND 615 PM CDT. DEER RIVER AND BOWSTRING AROUND 645 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CUT FOOT SIOUX LAKE AND BOWSTRING LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. LAT...LON 4739 9415 4757 9413 4759 9369 4732 9372 TIME...MOT...LOC 2309Z 274DEG 15KT 4748 9403 DAP
The Duluth radar (KDLH), 145 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574517.